MAUDE Adverse Event Report: SOLTA MEDICAL INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT0.25F6-225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Subcutaneous Nodule (4548)
Date of Event 10/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Correction to b5 ¿ updated verbiage based on corrected treatment date.The data log from the event was returned for evaluation.The data log showed the following force related error occurred during the procedure: (b)(4).When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the system and handpiece performed as expected.The treatment tip was discarded and was not available for evaluation.A review of the manufacturing records showed all requirements were met.The trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.No solta serial number was provided for this event.According to thermage flx system user manual, nodules are a known possible side effect of thermage flx treatment.Sub-cutaneous nodules occurring primarily in the neck area may occur.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.No corrective action is necessary at this time.
 
Event or Problem Description
The date of treatment was originally reported incorrectly, and therefore the narrative timeline must be corrected as follows: approximately 30 days post-procedure the patient visited the hospital with a complaint of a subcutaneous cystic nodule in the right orbital region.Approximately 64 days post-procedure, the patient was examined again and diagnosed with a subcutaneous cystic nodule in the right orbital region.The hospital confirmed they are unable to provide further details on the patient status.
 
Additional Manufacturer Narrative
The data logs were requested to be returned for evaluation.The treatment tip was discarded and cannot be returned.The investigation is ongoing.
 
Event or Problem Description
A user facility reported that a patient experienced a subcutaneous cystic nodule under their right eye following a thermage flx treatment.Solta medical branded cryogen and an unknown amount of coupling fluid was used with the highest level of treatment at 2.5.Eye shields were inserted using neodex eye shield lubrication.The patient received treatment to their eyelids and face with no equipment problems and no procedure issues.This was the first time the treatment tip was used on a patient, and it was inspected prior to the procedure with no discrepancies observed.The tip was not checked at any time during the treatment.The patient had received ldm (local dynamic micro-massage) ultrasound treatment in the same symptom area on the procedure date but did not undergo any other treatment within 30 days prior.Approximately 21 days post-procedure the patient visited the hospital with a complaint of a subcutaneous cystic nodule in the right orbital region.A cystic lesion measuring 6x3x5mm was confirmed and it was presumed that it may be an epidermal cyst induced by external stimuli.The user facility determined since no problems occurred during the thermage flx procedure, and it was almost a month later, no further treatment was provided to the patient at that time.It was advised subcutaneous lumps or nodules may occur and will typically resolve on their own in 1 to 2 weeks.Approximately 55 days post-procedure, the patient was examined again and diagnosed with a subcutaneous cystic nodule in the right orbital region.It was recommended to the patient to avoid any physical stimuli to the area to reduce the possibility of rupturing the cyst.It was also suggested that surgery may be needed in the future.The patient¿s current status is that the cyst is still present and it¿s unknown if there will be any permanent damage or scarring.A solta medical reviewer examined ultrasound imaging of the patient and confirmed a subcutaneous cyst was present.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key20763698
Report Number3011423170-2024-00223
Device Sequence Number13123271
Product Code GEI
UDI-Device Identifier00816995021346
UDI-Public00816995021346
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT0.25F6-225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale